Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 68, NWS Milwaukee, WI

September 18, 2016

NWS Milwaukee, WI issued this small craft advisory at Sep 18, 2016, 3:35 PM CDT. It took effect at Sep 19, 2016, 10:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 18, 2016, 3:35 PM CDT (20:35 UTC)
In effect from
Sep 19, 2016, 10:00 AM CDT
Expired
Sep 19, 2016, 6:00 PM CDT
In force
8 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

829 
WHUS73 KMKX 182035
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 PM CDT SUN SEP 18 2016

...GUSTY SOUTHWEST WINDS ON MONDAY...

.SOUTHWEST WINDS WILL BE GUSTY MONDAY AHEAD OF AN APPROACHING
SHORTWAVE. THE WINDS WILL BE STRONGEST DURING THE BEST DAYTIME
MIXING...FROM MID-MORNING THROUGH LATE AFTERNOON.

WAVES WILL STAY ON THE LOWER END DUE TO THE OFFSHORE NATURE OF THE
WINDS.

LMZ643>646-190445-
/O.NEW.KMKX.SC.Y.0068.160919T1500Z-160919T2300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
335 PM CDT SUN SEP 18 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 6 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CDT
MONDAY. 

* WINDS: SOUTHWEST AT 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: 2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
4 follow-up statements
577 
WHUS73 KMKX 190150
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
850 PM CDT SUN SEP 18 2016

...GUSTY SOUTHWEST WINDS ON MONDAY...

.SOUTHWEST WINDS WILL BE GUSTY MONDAY AHEAD OF AN APPROACHING
SHORTWAVE. THE WINDS WILL BE STRONGEST DURING THE BEST DAYTIME
MIXING...FROM MID-MORNING THROUGH LATE AFTERNOON.

WAVES WILL STAY ON THE LOWER END DUE TO THE OFFSHORE NATURE OF
THE WINDS.

LMZ643>646-191000-
/O.CON.KMKX.SC.Y.0068.160919T1500Z-160919T2300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
850 PM CDT SUN SEP 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CDT
MONDAY...

* WINDS: SOUTHWEST AT 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
694 
WHUS73 KMKX 190841
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
341 AM CDT MON SEP 19 2016

...GUSTY SOUTHWEST WINDS TODAY...

.SOUTHWEST WINDS WILL BECOME GUSTY AHEAD OF AN APPROACHING COLD
FRONT. THE WINDS WILL BE STRONGEST DURING THE PERIOD OF BEST
DAYTIME MIXING...FROM MID-MORNING THROUGH LATE AFTERNOON.

WAVES WILL STAY ON THE LOWER END DUE TO THE OFFSHORE NATURE OF
THE WINDS..WITH THE HIGHER WAVES TOWARD OPEN WATER.

LMZ643>646-191645-
/O.CON.KMKX.SC.Y.0068.160919T1500Z-160919T2300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
341 AM CDT MON SEP 19 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM CDT THIS EVENING...

* WINDS: SOUTHWEST AT 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
714 
WHUS73 KMKX 191435
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
935 AM CDT MON SEP 19 2016

...GUSTY SOUTHWEST WINDS TODAY...

.SOUTHWEST WINDS WILL BECOME GUSTY AHEAD OF AN APPROACHING COLD
FRONT. THE WINDS WILL BE STRONGEST DURING THE PERIOD OF BEST
DAYTIME MIXING...FROM LATE MORNING THROUGH LATE AFTERNOON.

WAVES WILL STAY ON THE LOWER END DUE TO THE OFFSHORE NATURE OF
THE WINDS..WITH THE HIGHER WAVES TOWARD OPEN WATER.

LMZ643>646-192245-
/O.CON.KMKX.SC.Y.0068.160919T1500Z-160919T2300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
935 AM CDT MON SEP 19 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

* WINDS: SOUTHWEST AT 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: 2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
705 
WHUS73 KMKX 192007
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
307 PM CDT MON SEP 19 2016

...GUSTY SOUTHWEST WINDS EASING THROUGH LATE AFTERNOON...

.SOUTHWEST WINDS WILL EASE THIS AFTERNOON...BECOMING LIGHTER AND
WESTERLY THIS EVENING.

WAVES WILL STAY ON THE LOWER END DUE TO THE OFFSHORE NATURE OF
THE WINDS..WITH THE HIGHER WAVES TOWARD OPEN WATER.

LMZ643>646-192300-
/O.CON.KMKX.SC.Y.0068.000000T0000Z-160919T2300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
307 PM CDT MON SEP 19 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

* WINDS: SOUTHWEST AT 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: 2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 18, 3:35 PM CDT, 0 minutes earlier.

Area forecast discussion, Sep 18, 3:35 PM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
335 PM CDT SUN SEP 18 2016

.SHORT TERM...

TONIGHT AND MONDAY...Forecast Confidence...Medium

Quiet weather is expected through most of the night as high pressure
continues to pull away ahead of an approaching trough. Could see a
few showers far northwest toward morning as moisture/instability
begins to increase.

Kept some low pops going Monday morning into the afternoon due to
increasing moisture and warm advection aloft. Soundings showing a
bit of a cap which may keep it mainly dry until late afternoon when
the cap weakens. Thus have highest pops late in the afternoon.

Above normal temperatures will continue tonight and Monday.

Monday night through Thursday...Forecast confidence medium.

The cold front is expected to initiate scattered to numerous
thunderstorms by late Mon afternoon or early evening from nw IL
into se WI. MLCAPE values will be around 1000 J/kg while deep
layer shear of 40-45 kts will be present. Some modest low level
wind shear as well. Thus some supercell storms will be possible
and SPC marginal risk is placed well over much of the CWA. The
cold front should move out of far se WI around 06z with dry air
and high pressure to follow for Tue.

A trough of low pressure and associated low to mid level warm
advection and frontogenesis will then develop newd from NE to nrn
WI from late Tue nt-Wed nt. A shortwave trough tracking from the
central Great Plains through WI will aid in the overall lift and movement
of the surface trough. Much of the lift, and showers and tstorms
will remain north and west of Madison until Wed night when the
shortwave trough tracks across the state. Thus higher confidence
for showers and storms will be Wed night, possibly lingering into
Thu morning.

.LONG TERM...Friday through Sunday...Forecast confidence medium.

A front will then stall in the vicinity of srn WI into the weekend
with ridging aloft ahead of a sharp upper trough and associated
cold front moving east across the Great Plains. Thus tstorm
chances will continue with above normal temps and humidity.

&&

.AVIATION/00Z TAFS/...

VFR conditions will continue through at least the evening. The NAM
is hinting at some lower clouds in the west later tonight into
Monday morning as a weak trough approaches, but still leaning toward
keeping the forecast VFR through Monday.

There will be a chance for showers/storms late tonight and Monday as
the wave moves through, with the best chance coming late afternoon
into the evening.

A period of low level wind shear tonight still looks possible per
the 12Z NAM, mainly across the northwest half of the forecast
area.

&&

.MARINE...

Southwest winds will be gusty tomorrow ahead of an approaching wave.
Decided to issue a Small Craft Advisory based from mid-morning
through late afternoon.

&&

.MKX Watches/Warnings/Advisories...
WI...None.
LM...SMALL CRAFT ADVISORY from 10 AM CDT Monday until 6 PM CDT
Monday for LMZ643-646.
&&

TONIGHT/Monday AND AVIATION/MARINE...DDV
Monday NIGHT THROUGH Sunday...Gehring
Hazardous weather outlook, Sep 18, 3:57 AM CDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
357 AM CDT SUN SEP 18 2016

WIZ046-047-051-052-056>060-062>072-190900-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
357 AM CDT SUN SEP 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY INTO MONDAY
EVENING...WITH A MARGINAL RISK FOR SEVERE THUNDERSTORMS ROUGHLY
ALONG AND SOUTH OF A PORT WASHINGTON...WATERTOWN...MADISON TO
BELMONT LINE.

THERE ARE CHANCES FOR THUNDERSTORMS AT TIMES FROM WEDNESDAY
THROUGH SATURDAY AS FRONTAL BOUNDARIES AFFECT THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED MONDAY AFTERNOON AND EVENING.

LMZ643>646-190900-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
357 AM CDT SUN SEP 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE ARE CHANCES OF THUNDERSTORMS MONDAY AND MONDAY EVENING...AND
AGAIN AT TIMES FROM WEDNESDAY THROUGH SATURDAY AS FRONTAL
BOUNDARIES AFFECT THE AREA. THERE IS A MARGINAL RISK OF SEVERE
THUNDERSTORMS FROM PORT WASHINGTON SOUTH INTO ILLINOIS MONDAY
AFTERNOON AND EVENING.

GUSTY SOUTHWEST WINDS WILL APPROACH SMALL CRAFT ADVISORY CRITERIA
MONDAY.

REM
WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.